MAUDE Adverse Event Report: COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Catalog Number C-PCS-850
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the three-way valve of a pericardiocentesis catheter was leaking prior to use.Another device was used to complete the pericardiocentesis procedure in the pericardial sac of the patient.
 
Additional Manufacturer Narrative
H6 ¿ method code: (4114) device not returned.Investigation ¿ evaluation: it was reported to cook that the three-way stopcock within a pericardiocentesis catheter set, c-pcs-850, from lot # ns9121567, was found leaking prior to patient contact.This incident was reported by (b)(6) hosp, in korea, on 19mar2020.The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of documentation including the complaint history, device history record, instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be performed.However, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for lot ns9121567 and stopcock lots ic9018177 and sa8972271 found one relevant nonconformance for ¿fitting, damage¿, in which all nonconforming product was scrapped.It should be noted that no additional complaints have been reported from the field for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt the product is sterile.Store in a dark, dry cool, place.Avoid extended exposure to light.Upon removal from package inspect the product to ensure no damage has occurred.¿ based on the information provided, no returned product and the results of our investigation, it is possible that an environmental condition contributed to this incident.A previously opened capa investigated this issue and found that a possible cause for cracking was due to elevated humidity conditions.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9873689
Report Number1820334-2020-00671
Device Sequence Number13593556
Product Code GBX
UDI-Device Identifier00827002032828
UDI-Public(01)00827002032828(17)210827(10)NS9121567
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Catalogue NumberC-PCS-850
Device Lot NumberNS9121567
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1